Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
151 Doctors are Online

Should laxatives be taken for constant constipation and lower right abdominal pain?

DOCTOR OF THE MONTH - Feb 2018
Feb 2018
User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 1984
Answered : 11916 Questions
Question
I am having abdominal RLQ pain, bloating and no BM x 10-14 days. This is not normal for me. Should I take a laxative?

History of appendectomy in that location 20 years ago.
Fri, 11 May 2018 in Abdominal Pain
 
 
Answered by Dr. T Chandrakant 22 minutes later
Brief Answer:
X-ray abdomen and enea to start with

Detailed Answer:
Hi.
Thanks for your query.
Noted the history and understood your concerns.
If there is no BM for 10 - 14 days with pain in right lower quadrant of abdomen, I would advise you the following:
Get an X-ray of the abdomen to see for fecolith formation; if present it is better to get started with an enema. Evacuation of rectim and distal colon is very important after a long gap of BM.
Mere laxative can increase the pain and problems if started with.
I hope this answer helps you.
Since this is not normal for you, it is better to get investigated thoroughly considering your age of 74.
Please give feedback and ask for further relevant queries if you feel that there is a gap of communication.

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor